Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 245, NWS Lincoln, IL

June 28, 2006Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2006, 2:39 AM CDT for Fulton County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 2:39 AM CDT (07:39 UTC)
Expired
Jun 28, 2006, 3:28 AM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Fulton County, IL

The radar

The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 280740
SVRILX
ILC057-280845-
/O.NEW.KILX.SV.W.0245.060628T0739Z-060628T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
239 AM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 345 AM CDT.

* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF CUBA...OR ABOUT 8 MILES WEST
  OF LEWISTOWN...AND WAS MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD...
  CUBA...
  LEWISTOWN...
  BRYANT...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY 
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4053 9029 4036 9037 4029 9009 4038 9005
      4045 8992

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 280801
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
301 AM CDT WED JUN 28 2006

ILC057-280845-
/O.CON.KILX.SV.W.0245.000000T0000Z-060628T0845Z/
FULTON-
301 AM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHERN FULTON COUNTY...

AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR LEWISTOWN...MOVING EAST AT 20 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LEWISTOWN.
  LITTLE AMERICA.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4053 9029 4036 9037 4029 9009 4038 9005
      4045 8992

$$

AUTEN
000 
WWUS53 KILX 280828
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT WED JUN 28 2006

ILC057-280839-
/O.CAN.KILX.SV.W.0245.000000T0000Z-060628T0845Z/
FULTON-
329 AM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FULTON COUNTY IS
CANCELLED...

AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

LAT...LON 4053 9029 4036 9037 4029 9009 4038 9005
      4045 8992

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:10 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 27, 9:10 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
910 PM CDT TUE JUN 27 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS THAT AFFECTED WEST-CENTRAL
ILLINOIS THIS AFTERNOON HAVE DIMINISHED AS THEY TRACKED EASTWARD
INTO A MORE STABLE ENVIRONMENT ALONG AND EAST OF I-55 THIS EVENING.
ONLY ISOLATED WEAK CONVECTION REMAINS...AS UPPER SUPPORT SLOWLY
SHIFTS EAST OF THE REGION.  A SECOND WEAKER UPPER WAVE IS EVIDENT IN
WATER VAPOR IMAGERY DROPPING ACROSS IOWA...HOWEVER CONVECTION
ASSOCIATED WITH IT IS ALSO DIMINISHING.  WILL UPDATE ZONES TO GO
WITH ONLY ISOLATED POPS FOR THE REMAINDER OF THE NIGHT.

&&

.PREV DISCUSSION...
FORECAST ISSUES ARE STORM CHANCES THROUGH WED NIGHT...AND SEVERE
POTENTIAL TONIGHT AND WED AFTERNOON. THE MODELS ARE IN AGREEMENT
ON THE GENERAL UPPER AND SURFACE PATTERN...BUT THE GFS CONV
PARAMETERIZATION IS TRIGGERED MORE IN LINE WITH THE PATTERN OF THE
LAST COUPLE OF DAYS. WILL LEAN TWRD GFS FOR DETAILS.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
WEAK SURFACE RIDGING THIS MORNING ACROSS OUR CWA ALLOWED FOR
SUNSHINE AND DESTABILIZATION...AHEAD OF THE NEXT COLD FRONT AND H5
SHORT WAVE. CONVECTIVE TEMP WAS REACHED EARLIER THIS MORNING AS
SHALLOW SHOWERS DEVELOPED. THIS AFTERNOON...A WEAK MID LEVEL CAP
FINALLY BUSTED AND THE STORMS ARE GROWING IN INTENSITY THE LAST 30
MINUTES. HAIL WILL BE THE MAIN THREAT...AS THE FREEZING LEVEL
DROPPED FROM 10.3K FT YESTERDAY AFTERNOON...TO 9.9K FT TODAY.
LARGE HAIL DEVELOPED YESTERDAY...PRIMARILY DUE TO STEEP LAPSE
RATES AND ABUNDANT LOW LEVEL MOISTURE. OUR 18Z SOUNDING SHOWED
MUCH OF THE SAME FOR LATE THIS AFTERNOON AND THIS EVENING.
PLUS...THIS AFTERNOON AN H3 JET MAX WILL BE PROVIDING ADDITIONAL
LIFT IN THE EXIT REGION.

AS FOR THE FORECAST TONIGHT...I STILL WENT WITH SCATTERED WORDING
IN THE GRIDS...AS COVERAGE WILL BE IN THAT RANGE. AFTER
MIDNIGHT...MUCH LESS ACTIVITY SHOULD BE AROUND...SO ISOLATED
SHOULD STILL WORK FINE.

WEDNESDAY WILL FEATURE ANOTHER LOBE OF THE LONG WAVE TROUGH MOVING
OVER OUR CWA...ESPECIALLY THE NORTHERN HALF. A SURFACE FRONT WILL
DROP SOUTH THROUGH OUR CWA...AND PASS SOUTH OF US BY THURSDAY
MORNING. THE AFTERNOON STORMS WILL BE SIMILAR IN TIMING AND
COVERAGE TO TODAY AND YESTERDAY...SO THE SCATTERED POPS WERE LEFT
AS IS FOR THE AFTERNOON AND EVENING.

HEIGHT RISES SHOULD PREVAIL FROM THURSDAY THROUGH THE WEEKEND...AS
A LONG WAVE TROUGH IN CANADA FLATTENS THE RIDGE AND MOVES OUR
TROUGH OFF TO THE EAST. THIS SHOULD GIVE US A SHORT BREAK FROM THE
CONTINUOUS FLOW OF SHORTWAVES INTO OUR CWA FROM THE NW.

LONG TERM...FRIDAY THROUGH TUESDAY...
FRIDAY SHOULD REMAIN DRY...ALTHOUGH THERE ARE SOME HINTS IN THE
GFS THAT INDICATE A SHORTWAVE IS TRYING TO BREAK INTO OUR SURFACE
RIDGE AND KICK OFF SOME STORMS FRIDAY AFTERNOON. FOR NOW...AFTER
COLLABORATION WITH SURROUNDING WFO/S, WE ARE KEEPING THE FCST DRY
DUE TO A DRY LAYER BELOW 10K FT, AND UNTIL SOME CONSISTENCY SHOWS
UP IN THE MODELS.

THE GFS IS SHOWING AN H5 VORT MAX PASSING BY TO OUR NORTH...AS A
COLD FRONT SAGS SOUTH TOWARD ILLINOIS. BY SATURDAY NIGHT...THE
FRONT SHOULD COME CLOSE ENOUGH THAT MOISTURE CONVERGENCE WILL BE
SUFFICIENT FOR SCATTERED STORMS. SUNDAY AFTERNOON...THE FRONT WILL
DROP FARTHER SOUTH INTO OUR CWA...AND WILL ALLOW A MORE POTENT H5
VORT MAX TO TRIGGER THUNDERSTORMS. THE UPPER LEVEL FLOW WILL BE
PARALLEL TO THE FRONT...AND IT SHOULD LINGER THROUGH MONDAY...SO
20 POPS WERE LEFT IN THE GRIDS FOR THAT TIME.

ANOTHER COLD POOL OF UPPER LEVEL AIR IS FORECAST FOR TUESDAY...SO
INSTABILITY STORMS MAY RETURN TO THE AREA.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BARNES/SHIMON
Hazardous weather outlook, Jun 27, 11:41 AM CDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CDT TUE JUN 27 2006

ILZ027>031-036>038-040>057-061-281100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
1141 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL
DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE
REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS
MAY BECOME SEVERE... CAPABLE OF PRODUCING LARGE HAIL.

THE PRIMARY AREA OF CONCERN WILL BE WEST CENTRAL ILLINOIS...
ESPECIALLY LOCATIONS ALONG AND WEST OF THE I-55 CORRIDOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND
BRING ANOTHER ROUND OF THUNDERSTORMS TO CENTRAL AND EAST CENTRAL
ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS
ANOTHER WEATHER SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

ILZ062-063-066>068-071>073-281100-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1141 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL
DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE
REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS
MAY BECOME CAPABLE OF PRODUCING LARGE HAIL. HOWEVER... THE PRIMARY
SEVERE THREAT IS EXPECTED TO REMAIN WEST OF I-55.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND
BRING ANOTHER ROUND OF THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST
ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WEDNESDAY AFTERNOON.

THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS
ANOTHER WEATHER SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HARDIMAN/AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:48 AM CDTSevere Thunderstorm WarningILXDeWitt, Piatt42 min
Jun 28, 1:40 PM CDTSevere Thunderstorm WarningILXVermilion35 min
Jun 28, 3:48 PM CDTSevere Thunderstorm WarningILXEdgar42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.